MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: patient weight and ethnicity and race: unknown/asked information unavailable.Date implanted: not applicable as the iol was not implanted.Date explanted: not applicable as the iol was not implanted, therefore not explanted.Device evaluation: the device was not returned for analysis.Therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record was performed and manufacturing records showed the units were released within specification.The complaint issue reported could not be confirmed and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the pre-loaded dib00 intraocular lens (iol) was scratched and there was contact with patient's ocular dexter (right eye) during the surgery.There was no patient harm.Through follow-up additional information was received confirming no incision enlargement, no serious patient injury, no suture(s), and no vitrectomy.The same procedure was completed successfully using another dib00 18.0 diopter lens.Patient outcome post-procedure was reported as good.No further information is available.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noticed that the manufacturing record review and historical data analysis review for the investigation of the device were inadvertently not properly included in the initial emdr report.Therefore, the information is captured in this supplemental report.Additional information: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 21-feb-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the original folding carton was received along with the suspect lens loose inside.The patient sticker, implant notification card and patient lens implant identification card were also received.Visual inspection under magnification revealed that the suspect lens was coated in viscoelastic residue.The lens was cleaned and inspected, and a scratch was identified on the center of the optic.No other issues were observed.Complaint issue "cosmetic issues" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints related to this production order (po) was performed.A search revealed that no other complaints were received for this production order (po) number.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16383572
Report Number3012236936-2023-00336
Device Sequence Number14731081
Product Code HQL
UDI-Device Identifier05050474731714
UDI-Public(01)05050474731714(17)250818
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale